Wellbutrin is Making Me Crazy

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Wellbutrin is Making Me Crazy

Viewing 2 reply threads
  • Author
    Posts
    • #184289
      Weird_but_Likable
      Participant

      I’m just finishing day 2 of Wellbutrin XL (150 mg) and both yesterday and today, about 3 hours after taking it I feel super anxious and it feels like my heart is beating out of my chest (but according to my fitbit my HR is normal, so…?) and then I descend into a mental fog and feel moody – like without warning I just start feeling depressed or angry and then *boom* my mood is normal (foggy, but ok)… until my mood randomly switches again. In my head, I know my emotions don’t make sense, but I can’t seem to think my way out of them while they’re happening. This lasts for about 4-5 hours and then I slowly “wake up” and am, eventually, back to normal.

      I can’t live with these side effects over the long term. It makes me even LESS functional than normal… at least, so far. No improvement in my ADHD symptoms yet, either.

      How long should I take this drug, so I can know I gave it a fair trial?

    • #184356
      Penny Williams
      Keymaster

      Wellbutrin can take 4-6 weeks to see full results. However, if you are seeing an anxiety spike I’d be wary. There’s a huge group of people who develop panic attacks taking Wellbutrin (one of my kids is one of them). It can really spike anxiety in a lot of people. Talk with your doctor about what you’re experiencing.

      There’s more information and some user reviews here: https://www.additudemag.com/medication/wellbutrin/

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

    • #184667
      MelissaADHD70
      Participant

      Hi there, I’m on Welbutrin as well and I’m not sure if it’s a good idea either because I’m just so tired all of the time!
      I take it in the morning with my ADHD medication and I shouldn’t be able to sleep because ADHD ADHD meds are stimulating and should keep you up but I can sleep..
      Don’t you think that I am over medicated somehow?
      I’m going to tell my doctor that I want to go off them and see

Viewing 2 reply threads

You must be logged in to reply to this topic.